MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter removal difficulty occurred.Vascular access was obtained by contralateral approach.The chronic totally occluded target lesion was located in the moderately tortuous and mildly calcified superficial femoral artery.After a 6f non-bsc sheath was in place and a non-bsc guidewire crossed the lesion, dilation was performed using a 3mm coyote balloon catheter and a 5.0 x 100, 135cm mustang balloon catheter was used for size up dilation.However, it was noted that the mustang balloon catheter was unable to remove.It seemed that it got caught in the y connector.Several attempts such as reinsertion and inflating repeatedly were performed, but failed.The device was removed together with the sheath and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr.: mustang device - 5x10x135cm was received for analysis.The device was received together with the customer's 6fr sheath and loaded on to the customer's guidewire.The recommended introducer/guide sheath size for this device is minimum 6fr sheath.The sheath used by the customer was a 6fr.During analysis the investigator applied negative pressure to the device and successfully advanced it through the customer's 6fr sheath and withdrew it with a little resistance experienced due to the balloon having been inflated and the presence of solidified blood.A visual examination identified that the balloon was subjected to positive pressure.No issues were identified with the balloon material which could potentially have contributed to this complaint.A visual and tactile examination found no damage or kinks to the shaft of the device.A visual and microscopic examination identified no damage to the tip of the device.No issues were noted with the returned device that could potentially have contributed to the complaint.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10499569
Report Number2134265-2020-11394
Device Sequence Number2961523
Product Code FGE
UDI-Device Identifier08714729793533
UDI-Public08714729793533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024207309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 035RADIFOCUS; GUIDEWIRE: 035RADIFOCUS; INTRODUCER SHEATH: TERUMO DESTINATION; INTRODUCER SHEATH: TERUMO DESTINATION